Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


change of regimen (scheduled for tomorrow)
Mar 18, 2012

Dear experts, i was diagnosed positive about 10 months ago in Thailand with CD4 count 57. drug resistance and viral load have not been tested prior to treatment beginning. Treatment with Stavudine/Lamivudine/Nevirapine have very successfully kicked viral load down to <40cop. and CD4 is at 240 about 2 months ago. I started studying treatment guidelines in google and learned that Stavudine should be removed due to >80% risk (chance) of lipodistrophy and the combination tenofovir/lamivudine/nevirapine has high failure rate and high risk of mutation development. Finally i tend to switch to truvada/nevirapine. efavirenz would not allow future pregnancy. Prior to switch, i would like to know your opinion. Truvada seem to be commonly agreed as nrti part of regimen, but i am not 100% sure, which nnrti i should use. after 10 months, i could not see any side effects using nevirapine, which let me tend to continue. I just read, that lipoatrophy in face would be a common problem after long term use of nevirapine. What would be the most recommended trucada-combination in your opinion ? Adherence is no problem for me. My local HCP treats according to national health scheme budget plans, which i do not want to use due to high difference to western treatment guidelines. Thanks alot, Tina

Response from Dr. McGowan

Dear Tina,

Truvada and nevirapine has been found to be a safe and effective treatment most recently in the VERxVE trial. Since you are already on nevirapine and tolerating it many of the side effects (particularly on the liver and other hypersensitivity reactions that can occur at the start of treatment) would be less likely than if you changed to another medication. Truvada can have effects on kidney function and bone density and can lead to lower vitamin D levels. Monitoring for kidney function should be done and taking extra vitamin D may be a good idea. Lipodystrophy would not be a common side effect of this combination.

Hope this helps.

Joe



Previous
Hello Dr you say elisa negative at six months no is 100% acutare?
Next
Mono/Duotherapy HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement